Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


High VL & Diarrhea
Sep 2, 2007

Hello Dr., I was recently diagnosed (July 07) as HIV positive. I have been feeling flu like symptoms for the last 2 months and have lost about 20 lbs. I normally weigh about 175 but I'm down to 155 and look skinny. Anyway, my main question has to do with chronic diarrhea. I have been suffering from chronic diarrhea every day. When I wake up I can hardly make it to the bathroom in time. Every time I eat it's a race to the bathroom. It's often very watery and the cramps are eye poppingly painfull. My labs just came back and I start meds tomorrow. My CD4 count is 170 and my viral load was 1.7 million. I know these numbers are not good - but how serious are they? I'm especially concerned about the VL. Can this be causing my diarrhea or should I see a GI doc? Most days recently I only feel like moving from the bed to the couch. Is all this related? Thank you for the generosity of your time.

Response from Dr. Holodniy

Your CD4 count is in the low-moderate range. That means you have AIDS by definition because your CD4 count is < 200. This puts people at greater risk for developing additional opportunistic infections, that could be contributing to your GI symptoms. Most GI AIDS infections happen when a person's CD4 count is < 50. One approach is to start the HIV meds and see if the symptoms go away. If not, then an investigation of your GI tract for other infections is in order.



Previous
HLTV 1
Next
facial wasting

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement